MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Catalog Number 7207554
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an acl reconstruction surgery, the biorci screw broke at the front end.All fragments were retrieved from the patient by using tweezers.A back-up device was used, in the same bone hole, to complete the procedure.The surgery was not significantly delayed.The patient was not injured.
 
Additional Manufacturer Narrative
One 7207554 sterile biorci pla 7x25mm screw used for treatment, was returned for evaluation.The complaint stated: ¿the biorci screw broke at the front end." dimensional inspection confirmed that this was a 7x25mm product.The implant was returned fractured.The distal threads have been chewed up.There is approximately 3mm missing from the distal tip.The piece was not returned although the report indicated that all fragments were retrieved.The symptoms are consistent with entanglement with a guidewire or other instrument.The star hex was intact.The physical condition indicates difficulty with proper insertion; contact with another device and torque placed upon the implant.Adherence to the instructions for use prep and use is essential for optimum success of the product.This product contains a technique oriented information per instructions for use ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.Prior to use inspect the tip of the driver.If tip flaring is apparent do not use the driver.Excessive force should not be placed on the delivery instrument.If hard bone is encountered, the biorci tap should be used.¿ complaint search revealed no other complaints for the history of this production lot.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.

Brand Name
SCR BIORCI 7X25MM (7MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8786748
Report Number1219602-2019-00797
Device Sequence Number1689484
Product Code HWC
UDI-Device Identifier03596010426185
UDI-Public03596010426185
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2022
Device Catalogue Number7207554
Device Lot Number50702512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1